Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


changing medication
Jul 12, 2013

I have been on Atripla for almost a year and I have never had any problem in taking it from day one till now, and my viral load is undetactable, and I am 7 months pregnancy. Today I'll be taking my first dose of odimune, are there any chances of side effects now that I'll be changing.

Response from Dr. Henry

odimune as far as I know is a generic form of Atripla. Though use of Atripla in pregnancy has been discouraged that position has been softening. Concern is greatest in the first trimester-since you are now in the 3rd trimester and have been on Atripla the entire pregnancy and doing well from HIV standpoint many clinicians would consider continuing the Atripla/odimune for the remainder of the pregnancy after discussing pros and cons with the patient. Alternative regimens often with a boosted protease inhibitor (such as ritonavir + atazanavir or lopinavir) might be a switch option to consider. The good news is that in the majority of situations there will be a good outcome (healthy baby while maintaining good HIV control). KH



Previous
PML treatment
Next
Purbac and Sperm disorder

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement